| Catalog Number |
1190100 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
| Date of Event |
02/06/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol phasix on (b)(6) 2014.As reported, the patient is making a claim for an adverse patient outcome against the phasix.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol phasix on (b)(6) 2014.As reported, the patient is making a claim for an adverse patient outcome against the phasix.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2014 - patient was diagnosed with incarcerated ventral hernia and incarcerated umbilical hernia thereby underwent open repair with the implant of phasix mesh (device 1).Per operative notes, ¿an incision was made just above the umbilicus.Two hernia sacs were taken down.A phasix mesh (device 1) was placed under the fascia and secure it with suture.¿ (b)(6) 2020 - patient was diagnosed with recurrent umbilical hernia, adhesion thereby underwent robotic repair with implant of phasix st mesh (device 2).Per operative notes, ¿all adhesions were taken down from umbilical defect are.Umbilical hernia sac was dissected out.A phasix st mesh (device 2) was placed over the defect and secure it with suture.¿.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Updated fields: a2, a4, b2, b3, b4, b5, b7, d4 (product catalog no., udi no.), g3, g6, h2, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.